hi, I was wondering if you could help me with this case study:
Mr. F. a 68 year old man, is admitted to the critical care unit from the emergency department with respiratory failure and hypotension. His history is significant for type 2 diabetes mellitus, steroid-dependent chronic obstructive pulmonary disease, peripheral vascular disease, and cigarette and alcohol abuse. His medication at home include glipizide, prednisone, and a metered dose inhaler with albuterol and ipratropium (Combivent). In the emergency department he received a single dose of ceftriaxone and etomidate for intubation. On exam he is intubated, on pressure-controlled ventilation, and receiving normal saline at 200 Ml/hr and dopamine at 8 mcg/kg/min. His blood pressure is 86/50 mm Hg; heart rate, 126 beats /min; oxygen saturation, 88%; and temperature, 39.6 C. His cardiac thythm shows sinus tachycardia and non-specific ST-T wave changes. Arterial blood gas values are as follows Ph 7.21, PaO2 83 mm Hg, PaCO2 50 mm Hg; and bicarbonate, 12 mEq/L. Other laboratory values are as follows; serum glucose 308 mg/dl serum creatinine 2.1 mg/dl and white blood cell count 19000/microliter.
What potential endocrine complications do you anticipate?